Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 166, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 1, 2004, 8:48 PM CDT for Union County, Webster County, Kentucky. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2004, 8:48 PM CDT (01:48 UTC)
- Expired
- Jun 1, 2004, 9:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Union County, KY, Webster County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 429 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1670 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
307
WUUS53 KPAH 020148
SVRPAH
KYC225-233-020230-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
848 PM CDT TUE JUN 1 2004
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
UNION COUNTY IN NORTHWEST KENTUCKY
WEBSTER COUNTY IN NORTHWEST KENTUCKY
* UNTIL 930 PM CDT
* AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF MORGANFIELD...MOVING
SOUTHEAST AT 35 MPH.
LARGE HAIL AND DAMAGING WINDS ARE EXPECTED WITH THIS STORM. TAKE
COVER IN A SUBSTANTIAL SHELTER.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...SEVERE
THUNDERSTORMS CAN PRODUCE LARGE DAMAGING HAIL...DESTRUCTIVE WINDS...
DEADLY LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 3748 8755 3744 8765 3759 8805 3776 8796
3769 8776 3765 8774 3764 8759 3754 8748
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:45 PM CDT, 6 hours 3 minutes earlier.
Area forecast discussion, Jun 1, 2:45 PM CDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 245 PM CDT TUE JUN 1 2004 .DISCUSSION... NOT MUCH CHANGE EXHIBITED IN LATEST MODEL RUNS...ALTHOUGH THERE IS SOME MINOR DISAGREEMENT AMONGST THE MODELS ON OUR NEXT PCPN CHANCE. THE GFS IS MOST AGGRESSIVE...BRINGING IT IN AS EARLY AS LATE TUE PM WITH A MORE VIGOROUS SHORT WAVE EJECTION. ETA/NGM ARE MUCH CLOSER/SIMILAR AND AS SUCH SEEM TO HAVE THE BETTER GRASP ON THE SCENARIO. ANY WAY YOU CUT IT WE ARE TALKING A SMALL CHC PCPN TUE NIGHT-WED...AS THE MID-UPPER TROP CURVE COOLS A LTL AND THE LOWER TROP CURVE WARMS A LTL...SUFFICIENTLY ENOUGH FOR INCOMING FRONT/BOUNDARY TO POSSIBLY TAP A TSM OR TWO. AFTER THAT ITS DRY WX INTO THE WEEKEND...THEN THE NEXT CHC OF PCPN WITH THE APPROACH OF THE NEXT SYSTEM DAYS 6-7. WE STAYED IN THE BALLPARK OF MOS TEMPS AND GENERALLY ITS POPS THROUGHOUT THE PACKAGE...WITH SUBTLE LEANS IN THE NEAR TERM BASED ON PREFERRED MODEL CHOICES OF ETA/NGM. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE MO...NONE IL...NONE IN...NONE &&
Hazardous weather outlook, Jun 1, 2:32 PM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 232 PM CDT TUE JUN 1 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-021000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 232 PM CDT TUE JUN 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE OUTLOOK AREA THROUGH 10 PM. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON OVER SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND SOUTHWEST INDIANA. THESE STORMS WILL MOVE ACROSS WESTERN KENTUCKY DURING THE EVENING. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH SOME OF THE STORMS. MINOR RIVER FLOODING IS OCCURRING ON PARTS OF THE MISSISSIPPI...OHIO...GREEN...AND BIG MUDDY RIVERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE WEEKEND. THOUGH NO ORGANIZED SEVERE WEATHER IS ANTICIPATED AT THIS TIME...ISOLATED SEVERE STORMS CANNOT BE RULED OUT. FLOODING OF SOME RIVERS WILL CONTINUE. THE FLOOD CREST ON THE OHIO RIVER WILL REACH SOUTHWEST INDIANA THIS WEEKEND...FINALLY REACHING CAIRO EARLY NEXT WEEK. FLOODING MAY REACH MODERATE LEVELS UPRIVER FROM THE CONFLUENCE WITH THE TENNESSEE RIVER. FLOODING ON THE MISSISSIPPI...GREEN...AND BIG MUDDY RIVERS IS MINOR AND WILL BEGIN TO RECEDE BY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED THIS AFTERNOON AND EVENING. YORK
In the hours before
Local storm report, Jun 1, 8:17 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
817 PM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0812 PM FUNNEL CLOUD DIXON 37.52N 87.69W
06/01/2004 WEBSTER KY TRAINED SPOTTER
FUNNEL CLOUD REPORTED BETWEEN NEBO AND DIXON
&&
LUECKELocal storm report, Jun 1, 8:19 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
819 PM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0817 PM HAIL 1 S PRINCETON 38.34N 87.57W
06/01/2004 0.75 INCH GIBSON IN AMATEUR RADIO
&&
LUECKELocal storm report, Jun 1, 8:23 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
823 PM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL 1 S SHAWNEETOWN 37.70N 88.17W
06/01/2004 1.00 INCH GALLATIN IL LAW ENFORCEMENT
DIME TO QUARTER SIZE HAIL REPORTED IN THIS STORM
0812 PM HAIL 3 S SHAWNEETOWN 37.67N 88.17W
06/01/2004 1.00 INCH GALLATIN IL PUBLIC
&&
LUECKELocal storm report, Jun 1, 8:34 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
834 PM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0817 PM FUNNEL CLOUD NEBO 37.38N 87.64W
06/01/2004 HOPKINS KY TRAINED SPOTTER
ROTATION IN THIS STORM
0816 PM FLASH FLOOD 1 N HARRISBURG 37.75N 88.55W
06/01/2004 SALINE IL EMERGENCY MNGR
N. OF HARRISBURG ALONG IL ROUTE34 TOWARD HARRISBURG
AIRPORT, REPORTED BY SALINE COUNTY 911
0819 PM TSTM WND DMG MOSELEYVILLE 37.66N 87.19W
06/01/2004 DAVIESS KY TRAINED SPOTTER
2 TREES DOWN IN MOSELEYVILLE AND WEST LOUISVILLE, WEST
DAVIESS COUNTY
0822 PM FUNNEL CLOUD 1 N SEBREE 37.62N 87.53W
06/01/2004 WEBSTER KY TRAINED SPOTTER
THIS STROM IS ROTATING
0825 PM TSTM WND DMG 1 W MORGANFIELD 37.68N 87.93W
06/01/2004 UNION KY TRAINED SPOTTER
PEA SIZE HAIL WITH 30 MPH WINDS
&&
LUECKELocal storm report, Jun 1, 8:37 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
837 PM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0830 PM TORNADO MADISONVILLE 37.34N 87.51W
06/01/2004 HOPKINS KY LAW ENFORCEMENT
BETWEEN MADISONVILLE AND HANSON
&&
LUECKELocal storm report, Jun 1, 8:45 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
845 PM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0827 PM TORNADO HANSON 37.42N 87.47W
06/01/2004 HOPKINS KY TRAINED SPOTTER
HWY 260 AND 1069 NORTH OF HANSON, BREIF TOUCHDOWN ON
PENNYRILE PARKWAY,
0824 PM HAIL 1 S SHAWNEETOWN 37.70N 88.17W
06/01/2004 1.00 INCH GALLATIN IL EMERGENCY MNGR
HAIL IS COVERING THE GROUND
0834 PM TORNADO 1 E HANSON 37.42N 87.45W
06/01/2004 HOPKINS KY BROADCAST MEDIA
ON THE GROUND AT HWY 260 HEADING EAST TOWARD HANSON
0830 PM FUNNEL CLOUD ISLAND 37.44N 87.15W
06/01/2004 MCLEAN KY EMERGENCY MNGR
BETWEEN ISLAND AND SACRAMENTO
&&
LUECKEThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:16 PM CDT | Severe Thunderstorm Warning | PAH | Union | 44 min |
| Jun 1, 7:27 PM CDT | Tornado Warning | PAH | Union | 48 min |
| Jun 1, 7:47 PM CDT | Severe Thunderstorm Warning | PAH | Webster | 43 min |
| Jun 1, 8:06 PM CDT | Severe Thunderstorm Warning | PAH | Union | 39 min |
| Jun 1, 8:15 PM CDT | Tornado Warning | PAH | Hopkins, Webster | 30 min |
| Jun 1, 8:27 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, McLean | 48 min |
| Jun 1, 8:35 PM CDT | Tornado Warning | PAH | McLean | 40 min |
| Jun 1, 8:51 PM CDT | Flash Flood Warning | PAH | Union | 114 min |
| Jun 1, 9:55 PM CDT | Severe Thunderstorm Warning | PAH | McLean, Muhlenberg | 50 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.